Louisiana, 2003

Flash Flood in Louisiana, May 14 to 15, 2003

May 14 to 15, 2003 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 2:50 PM CST, 7 hours 10 minutes earlier.

Area forecast discussion, May 14, 2:50 PM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT WED MAY 14 2003

NEXT ROUND OF SEVERE WEATHER OVER THE NORTHERN TIER OF THE CWA RIGHT
NOW. THIS HAS PROMPTED SPC TO ISSUE TORNADO WATCH FOR MUCH OF AREA
ALONG AND NORTH OF I 20 TIL 8 PM. THIS AREA MAY SLOWLY SAG SOUTHWARD
AS STORMS RACE EASTWARD. AM TENDING TO THINK A LITTLE THAT THERE
WON/T BE ANOTHER ROUND OF SEVERE DURING THE DAY TOMORROW...UNLESS
TONIGHTS IS LINGERING DOWN SOUTH IN THE MORNING. BUT STORMS MAY GET
GOING TOMORROW NIGHT...AND CHANCE OF STORMS WILL PERSIST INTO
SATURDAY AS UPPER LEVEL LOW COMES DRIFTING THIS WAY.

UPPER RIDGE LOOKS TO ASSERT ITSELF LATTER PART OF WEEKEND AND INTO
NEXT WEEK. NOT THAT WE WILL GET ANY LESS HUMID...BUT EXPECTING
CAPPING INVERSION TO KEEP THINGS QUIET FIRST HALF OF NEXT WEEK. 17

PRELIMS...

SHV 69/89/72/87/71 4222
MLU 69/90/70/89/71 4222
TXK 68/88/71/86/70 6255
TYR 71/89/72/87/71 4222
LFK 70/90/73/89/73 2222

.SHV...NONE.
Hazardous weather outlook, May 14, 11:00 AM CST, 11 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE
NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE
20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES
FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE
VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS
A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE
EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY
THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG
DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE
RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT
WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
THROUGH SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, May 14, 6:27 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
727 PM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    ATHENS                    LA   2.50 INCH HAIL
05/14/03   CLAIBORNE                      REPORTED BY GENERAL
                                          PUBLIC.

20
Local storm report, May 14, 8:03 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
903 PM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    RUSTON                    LA   FLASH FLOODS
05/14/03   LINCOLN                        URBAN FLOODING IN DOWNTOWN
                                          RUSTON. WATER GOING INTO
                                          SOME CARS. REPORTED BY
                                          GENERAL PUBLIC.

0725 PM    ARCADIA                   LA   .75 INCH HAIL
05/14/03   BIENVILLE                      REPORTED BY LAW
                                          ENFORCEMENT.

0725 PM    ARCADIA                   LA   WIND DAMAGE
05/14/03   BIENVILLE                      TREES DOWN. REPORTED BY
                                          SPOTTERS.

0750 PM    RUSTON                    LA   WIND DAMAGE
05/14/03   LINCOLN                        3 WINDSHIELDS BLOWN OUT.
                                          REPORTED BY BROADCAST
                                          MEDIA.

0810 PM    5 W IDABEL                OK   WIND DAMAGE
05/14/03   MCCURTAIN                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0815 PM    MONROE                    LA   WIND DAMAGE
05/14/03   OUACHITA                       POWER LINES DOWN ON
                                          GARRETT ROAD. REPORTED BY
                                          LAW ENFORCEMENT.

0820 PM    MONROE                    LA   FLASH FLOODS
05/14/03   OUACHITA                       NUMEROUS RURAL ROADS UNDER
                                          WATER. REPORTED BY LAW
                                          ENFORCEMENT.

20
Local storm report, May 14, 8:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
955 PM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    5E SIKES                  LA   1.00 INCH HAIL
05/14/03   WINN                           OCCURRED ON HIGHWAY 126
                                          EAST OF SIKES. REPORT FROM
                                          LAW ENFORCEMENT

0830 PM    5E SIKES                  LA   WIND DAMAGE 05/14/03
           WINN                           TREE TOPS BLOWN OFF.
                                          REPORT FROM LAW ENFORCEMENT

15
Local storm report, May 14, 9:10 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1010 PM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    ATHENS                    LA   WIND DAMAGE
05/14/03   CLAIBORNE                      TREES AND POWER LINES DOWN
                                          ALONG HWY 518 ON WEST SIDE
                                          OF TOWN. REPORTED BY
                                          SPOTTERS.

0800 PM    JONESBORO                 LA   WIND DAMAGE
05/14/03   JACKSON                        NUMEROUS TREES DOWN
                                          PARISHWIDE. REPORTED BY LAW
                                          ENFORCEMENT.

0835 PM    HARRIS                    OK   1.00 INCH HAIL
05/14/03   MCCURTAIN                      REPORTED BY CO-OP
                                          OBSERVERS.

0815 PM    MONROE                    LA   WIND DAMAGE
05/14/03   OUACHITA                       NUMEROUS TREES DOWN NEAR
                                          FORSYTHE PARK. REPORTED BY
                                          LAW ENFORCEMENT.

0835 PM    MONROE                    LA   FLASH FLOODS
05/14/03   OUACHITA                       NUMEROUS ROADS FLOODED
                                          PARISHWIDE. REPORTED BY LAW
                                          ENFORCEMENT.

0830 PM    5 S GARVIN                OK   WIND DAMAGE
05/14/03   MCCURTAIN                      UTILITY SHEDS DAMAGED AND
                                          POWER LINES DOWN. REPORTED
                                          BY FIRE DEPARTMENT.

0830 PM    5 S GARVIN                OK   .75 INCH HAIL
05/14/03   MCCURTAIN                      REPORTED BY FIRE
                                          DEPARTMENT.

20
Local storm report, May 14, 9:31 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1031 PM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    MALTA                     TX   FUNNEL CLOUD
05/14/03   BOWIE                          SIGHTED. TRANSFORMERS BLOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0912 PM    NEW BOSTON                TX   1.00 INCH HAIL
05/14/03   BOWIE                          ALONG HWY 1840 AND 98.
                                          REPORTED BY SPOTTERS.

0925 PM    3 S NEW BOSTON            TX   FUNNEL CLOUD
05/14/03   BOWIE                          SIGHTED 2 MI S OF I-30 AND
                                          HWY 98. REPORTED BY LAW
                                          ENFORCEMENT.

0924 PM    HOOKS                     TX   TORNADO
05/14/03   BOWIE                          POSSIBLE TORNADO DAMAGE.
                                          TREES DOWN ON E SIDE OF
                                          TOWN NEAR GATES AT ARMY
                                          DEPOT. REPORTED BY
                                          SPOTTERS.

0930 PM    MAUD                      TX   4.50 INCH HAIL
05/14/03   BOWIE                          NEAR HWY 8 AND FM 2624.
                                          REPORTED BY EMERGENCY
                                          MANAGER.

0930 PM    MAUD                      TX   60 MPH TSTM WIND GUST
05/14/03   BOWIE                          REPORTED BY EMERGENCY
                                          MANAGER.

1001 PM    ATLANTA                   TX   FUNNEL CLOUD
05/14/03   CASS                           SIGHTED. REPORTED BY
                                          SPOTTERS.

0951 PM    ATLANTA                   TX   .75 INCH HAIL
05/14/03   CASS                           REPORTED BY CO-OP
                                          OBSERVERS.

20
Local storm report, May 14, 9:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1054 PM CDT WED MAY 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0917 PM    MAUD                      TX   TORNADO
05/14/03   BOWIE                          POSSIBLE TORNADO DAMAGE.
                                          BUILDING DAMAGED. TREES
                                          DOWN. REPORTED BY SPOTTERS.

0945 PM    ATLANTA                   TX   2.50 INCH HAIL
05/14/03   CASS                           ON N SIDE OF TOWN.
                                          REPORTED BY GENERAL PUBLIC.

0948 PM    QUEEN CITY                TX   TORNADO
05/14/03   CASS                           POSSIBLE TORNADO DAMAGE.
                                          CARS BLOWN OFF ROAD.
                                          REPORTED BY SPOTTERS.

0955 PM    ATLANTA                   TX   1.75 INCH HAIL
05/14/03   CASS                           REPORTED BY SPOTTERS.

0957 PM    1 S ATLANTA               TX   1.00 INCH HAIL
05/14/03   CASS                           REPORTED BY SPOTTERS.

1042 PM    RUSTON                    LA   .75 INCH HAIL
05/14/03   LINCOLN                        REPORTED BY LAW
                                          ENFORCEMENT.

20

The radar

The Shreveport radar (KSHV), 122 km away, was scanning. The volume nearest the first event began at 03:59 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jackson

When
May 14, 10:00 PM CST to May 15, 1:00 AM CST
Where
Jackson County, North Hodge
Reported by
LAW ENFORCEMENT
Coordinates
32.302, -92.558 (the zone’s center; the record gives no point)

Highway 167 closed due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353141.